Revision Resources

May FOAMed

May 15, 2019

Emergency Medicine is rapidly changing and to help you keep on top of new and exciting ideas we have selected some useful FOAMed articles for our users. FOAMed is a collection of constantly evolving, collaborative and interactive open access medical education resources being distributed on the web to promote lifelong learning.

Case of a First Metacarpal Fracture

First-Metacarpal-Fracture-ThumbA 22 year-old male was playing football when he fell, landing on his outstretched left arm with his thumb flexed. He now has pain at the base of his thumb. This AP view of the hand best demonstrates the injury.

What is this fracture, what additional imaging is needed, and what should be the management plan?
https://www.aliem.com/2019/05/splinter-series-case-first-metacarpal-fracture/

Myxedema Coma

Screen-Shot-2019-04-21-at-10.54.57-PM-768x950A 43-year-old female is brought to the ED by her husband for altered mental status, with recent worsening confusion. Review of systems is remarkable for a recent weight gain, constipation, fatigue, and skin changes. Vital signs include BP 92/60, HR 48, T 93.2 rectal, RR 13, SpO2 96% on room air. She is alert and oriented x 1, and her neck reveals a well-healed midline anterior neck scar. She is bradycardic, and her abdomen is soft but distended. Her extremities are cool, and her skin exam reveals a doughy-like sensation with palpation over her tibias.
http://www.emdocs.net/em3am-myxedema-coma/

Enter Sandman – Which Agent as Second Line in Paediatric Status Epilepticus?

JC_-Enter-SandmanAppraisal and reflections on the recently published ConSEPT and EcLiPSE trials – what do they mean for the treatment of paediatric status epilepticus?

Both EcLiPSE and ConSEPT are interested in the pharmacological agent used as a second-line medication in paediatric status epilepticus.
http://www.stemlynsblog.org/jc-enter-sandman-which-agent-as-second-line-in-paediatric-status-epilepticus/


EM Quick Hits 4 Acetaminophen Overdose

EM-Quick-Hits-4-Card-copy.001Acetaminophen poisoning is usually effectively treated with the antidote N-acetylcysteine which helps in the elimination of NAPQI, the toxic metabolite.

In the setting of a massive acetaminophen overdose (for example, > 500 mg/kg) patients can present with altered mental status and an anion gap metabolic lactic acidosis due to mitochondrial dysfunction. Often, there is no sign of hepatic injury in these patients.
https://emergencymedicinecases.com/em-quick-hits-may-2109/

 

View Previous
| Website designed & hosted by Cyberfrog Design